Texas, 2006

Hail in Texas, March 28, 2006

March 28, 2006 · NWS BRO · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Mar 28, 1:40 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Mar 28, 1:40 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
140 PM CST TUE MAR 28 2006

.DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE CONVECTIVE
BOUNDARY MOVING TOWARDS THE COASTAL BEND THIS AFTERNOON. BELIEVE
OUTFLOW FROM THESE THUNDERSTORMS WILL PROVIDE FOCUS FOR LOW LEVEL
CONVERGENCE AS THE BOUNDARY MOVES INTO DEEP SOUTH TEXAS THIS
EVENING. THEREFORE WILL INCREASE POPS TONIGHT AS MOIST AND UNSTABLE
ATMOSPHERE ACROSS THE CWA WARRANTS SHOWERS AND THUNDERSTORMS WITH
SOME STORMS PRODUCING GUSTY WINDS. WOULD NOT RULE OUT ISOLATED
SEVERE THUNDERSTORMS WITH DAMAGING WINDS APPEARING TO BE THE
GREATEST THREAT AT THE MOMENT. WILL KEEP A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS FOR WEDNESDAY AS RESIDUAL OUTFLOW BOUNDARIES MAY
PROVIDE A FOCUS FOR LOW LEVEL CONVERGENCE WED AFTERNOON. AS A 500MB
TROUGH OVER THE WESTERN UNITED STATES WEDNESDAY MOVES INTO THE
CENTRAL PLAINS THURSDAY...LOW PRESSURE OVER THE CENTRAL U.S. TO
BRING A TROUGH/DRYLINE ACROSS WEST TX. MOST OF THE CONVECTION IN
TEXAS TO BE CONFINED TO NORTH AND NORTHEAST TX. WILL KEEP RAIN
CHANCES OUT THURSDAY AS LOW TO MID LEVEL MOISTURE DECREASES SOMEWHAT
ACROSS THE LOWER RIO GRANDE VALLEY. MAV TEMPERATURE GUIDANCE LOOKS
FINE SO NO CHANGES TO MOS NUMBERS EXPECTED.

A WEAK COLD FRONT IS PROGGED TO MOVE INTO NORTH TX FRIDAY AND STALL.
LOW LEVEL MOISTURE WILL POOL ACROSS CENTRAL TX FRIDAY BUT ADVECT
NORTHWARD SATURDAY AS A SURFACE RIDGE OVER THE CENTRAL PLAINS MOVES
EASTWARD AND LOW PRESSURE DEVELOPS OVER THE ROCKIES. A WEAK
SHORTWAVE TROUGH OVER THE SOUTHWEST U.S. EARLY SUNDAY WILL MOVE
THROUGH THE SOUTHERN PLAINS EARLY MONDAY. MOST OF THE CONVECTION
WITH THIS FEATURE WILL REMAIN FAR TO THE NORTH OVER OKLAHOMA AND
EXTREME NORTH TX. LOW PRESSURE IS EXPECTED TO DEVELOP ON THE LEE
SIDE OF THE ROCKIES TUESDAY INCREASING THE PRESSURE GRADIENT ACROSS
SOUTH TX TUES AFTERNOON.
&&

.MARINE...AT NOON BUOY 020 REPORTED EAST SOUTHEAST WINDS AT 8 KNOTS
AND SEAS AT 4 FEET WITH A 7 SECOND PERIOD. AN UPPER LEVEL
DISTURBANCE WILL PRODUCE A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS OVER THE MARINE AREAS THIS EVENING AND OVERNIGHT. THE
WINDS WILL REMAIN SOUTHEASTERLY THROUGH THE END OF THE WEEK. THE
WINDS AND SEAS WILL INCREASE OVER THE COASTAL WATERS WEDNESDAY
AFTERNOON AS THE PRESSURE GRADIENT BEGINS TO TIGHTEN DUE TO A LOW
PRESSURE SYSTEM MOVING EASTWARD ACROSS THE CENTRAL UNITED STATES.
SMALL CRAFT ADVISORIES ARE LIKELY OVER THE MARINE AREAS THURSDAY DUE
TO THE INCREASE IN THE WINDS AND SEAS.
&&

.AVIATION...MVFR TO VFR CONDITIONS WITH MODERATE SOUTHEAST WINDS AND
MOSTLY CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS. AN UPPER
LEVEL DISTURBANCE WILL PRODUCE BROKEN TO VFR CEILINGS WITH AREAS OF
-RA WHICH WILL TEMPORARILY REDUCE CEILINGS TO MVFR CONDITIONS OVER
THE CWA THIS EVENING AND OVERNIGHT. VFR TO MVFR CONDITIONS WILL
PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  69  80  68  83  71 /  30  20  10  10   0
BROWNSVILLE          69  82  70  86  71 /  30  20  10  10   0
HARLINGEN            69  83  68  85  70 /  30  20  10  10   0
MCALLEN              70  83  69  85  71 /  30  20  10  10   0
RIO GRANDE CITY      68  86  67  89  68 /  30  20  10  10   0
SOUTH PADRE ISLAND   67  79  68  80  69 /  30  20  10  10   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...61
MARINE/AVIATION...63/53
MESO...ABBOTT
Hazardous weather outlook, Mar 28, 6:00 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 PM CST TUE MAR 28 2006

TXZ248>257-291200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
600 PM CST TUE MAR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE COULD
AFFECT THE AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LOW PRESSURE SYSTEM WILL MOVING ACROSS THE CENTRAL PLAINS
WILL COMBINE WITH HIGH PRESSURE OVER THE GULF OF MEXICO TO
INCREASE WINDS OVER DEEP SOUTH TEXAS AND THE ADJACENT
COASTAL WATERS. SMALL CRAFT ADVISORIES ARE POSSIBLE
THURSDAY AS MODERATE TO STRONG SOUTHEAST WINDS PREVAIL OVER
THE LOWER TEXAS COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Mar 28, 5:17 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
517 PM CST TUE MAR 28 2006

GMZ130-150-155-170-175-TXZ248>257-290030-
BROOKS-COASTAL CAMERON-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-JIM HOGG-
KENEDY-LAGUNA MADRE-STARR-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM-
ZAPATA-
517 PM CST TUE MAR 28 2006

...STRONG THUNDERSTORMS POISED JUST NORTH OF KENEDY COUNTY...

...SCATTERED SHOWERS AND THUNDERSTORM DEVELOP OVER BROOKS COUNTY...

OUTFLOW BOUNDARIES FROM STRONG THUNDERSTORMS JUST NORTH OF THE RIO
GRANDE VALLEY HAVE INITIATED THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS OVER NORTHERN PORTIONS OF THE RIO GRANDE VALLEY. THE
STRONGEST THUNDERSTORM WAS LOCATED JUST NORTH OF BAFFIN BAY AND IS
DRIFTING SOUTHEAST AT AROUND 15 MPH. THIS THUNDERSTORM SHOULD ENTER
THE EXTREME NORTHERN PORTION OF KENEDY COUNTY BY 545 PM...THEN DRIFT
OVER THE ADJACENT LAGUNA MADRE AND NEARSHORE WATERS. RAPID
THUNDERSTORM DEVELOPMENT OVER BROOKS COUNTY MAY REQUIRE THE ISSUANCE
OF A SEVERE THUNDERSTORM WARNING THIS EVENING.

DRIVE WITH CAUTION IN THESE AREAS...AS HEAVY RAINFALL AND
FREQUENT LIGHTNING CAN BE ANTICIPATED...AND REMAIN ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS OVER BROOKS AND KENEDY COUNTIES DURING
THE NEXT HOUR OR TWO.

PHILO

The radar

The Corpus Christi radar (KCRP), 88 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Brooks

When
March 28, 6:05 PM CST
Where
Brooks County, Falfurrias
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
27.233, -98.150

Hail the size of nickels was reported by the Brooks County Sheriff's Department.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497913.